Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 76, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 13, 2016, 5:12 AM CDT for Freestone County, Limestone County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2016, 5:12 AM CDT (10:12 UTC)
- Expired
- Jun 13, 2016, 10:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Freestone County, TX, Limestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 149 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:50 AM CDT | FLASH FLOOD | Mexia, TX | STRANDED MOTORIST REPORTED NEAR HOPKINS & BONHAM; WATER REPORTED OVER THE HOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490
WGUS54 KFWD 131012
FFWFWD
TXC161-293-131515-
/O.NEW.KFWD.FF.W.0076.160613T1012Z-160613T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN CENTRAL TEXAS...
FREESTONE COUNTY IN CENTRAL TEXAS...
* UNTIL 1015 AM CDT
* AT 507 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE
ALREADY FALLEN ACROSS MUCH OF THE AREA. UP TO SIX INCHES OF RAIN
HAS FALLEN IN THE STREETMAN AREA...WHICH MAY CREATE DANGEROUS
FLOODING ALONG TEHUACANA CREEK.
ADDITIONAL RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE
FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING
WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXIA...GROESBECK...TEAGUE...FAIRFIELD...WORTHAM...COOLIDGE...FAIRFIELD
LAKE STATE PARK...FORT PARKER STATE PARK...THORNTON...TEHUACANA...
STREETMAN AND KIRVIN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3162 9579 3138 9630 3136 9632 3127 9649
3174 9680 3180 9650 3201 9605 3197 9604
3196 9606 3196 9602 3191 9600 3188 9603
3187 9597 3184 9600 3179 9598 3175 9588
3169 9587 3170 9583 3167 9581 3169 9578
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:17 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 13, 4:17 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 417 AM CDT MON JUN 13 2016 .DISCUSSION... Just when it seems our enduring MCS has run its course, a new favored area ignites. Fed by a 30-knot low-level jet of rich Gulf moisture, the ongoing activity in our southeastern zones will likely continue into the morning commute. With considerable precipitation efficiency and little movement, flooding will remain a concern. Even where the rain has come to an end, runoff will continue, and high water may linger this morning. Despite an apparent back edge to the slowly advecting complex, there is clearly still some vorticity upstream that has yet to be smoothed out. This backbuilding will also enhance the flood threat along the I-45 corridor this morning. In the upper reaches of the troposphere, cyclonic flow will become anticyclonic today. But in the mid-levels, the eastward translation of the ridge axis will be a bit slower. Subsidence should limit the extent of redevelopment in areas west of the I-35 corridor today, but remaining lift in East Texas may result in one final day of scattered showers and storms. High temperatures today will reflect this, ranging from the mid 90s in western zones to the upper 80s in cloudier/outflowier eastern zones. Ridging will dominate the remainder of the workweek, and abundant sunshine will push afternoon temperatures above normal. The oppressive humidity will make it feel even hotter, and low temperatures will also rise to summery levels. Afternoon heat index values may top 105 in some areas Tuesday through Friday. Extended guidance continues to favor a retrograding of the ridge late in the week, but operational solutions are trending away from a backdoor frontal passage, keeping the northerly land breeze confined to East Texas and Louisiana. The consensus for the forthcoming weekend and into next week is for easterly flow aloft. However, the tropical easterlies and their unsettled weather would be confined to South Texas, with the southern periphery of the ridge dominating North Texas weather. As a result, the outlook for the remainder of the month favors above normal temperature and below normal precipitation. 25 && .AVIATION... /ISSUED 1204 AM CDT MON JUN 13 2016/ /6Z TAFS/ Most of the showers and thunderstorms have now pushed south and east of the major airports in North Texas...although they are still in the vicinity of Waco. Main concern over the next several hours will continue to be the potential for some redevelopment of showers and thunderstorms. This is most likely to occur somewhere between the Metroplex and the Waco/Temple/Killeen areas. For now...will leave the TAFs precip free through the remainder of the night...although will have to monitor closely for additional storms. Otherwise...VFR conditions prevail outside of precipitation areas for now. With all of the rainfall...and extensive low level moisture...think we will see some MVFR cigs toward morning so have included that. There is some uncertainty with respect to convection during the day tomorrow but will include a VCSH through midday. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 91 76 94 77 95 / 40 10 10 5 5 Waco 92 77 93 77 95 / 30 5 10 5 5 Paris 86 73 90 74 92 / 60 10 10 10 10 Denton 90 76 93 76 94 / 40 10 10 5 5 McKinney 89 75 92 76 93 / 50 10 10 5 5 Dallas 91 77 93 78 95 / 40 10 10 5 5 Terrell 90 75 92 76 94 / 50 10 10 5 10 Corsicana 90 75 92 75 93 / 50 10 10 5 5 Temple 91 75 93 76 93 / 30 5 10 5 5 Mineral Wells 93 74 96 74 96 / 30 10 10 5 5 && .FWD Watches/Warnings/Advisories... None. && 30/25
Hazardous weather outlook, Jun 13, 4:16 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 416 AM CDT MON JUN 13 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 416 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. THE MAIN THREAT WILL BE LOCALLY HEAVY HEAVY RAIN...WHICH MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF STORMS WILL RETURN TO THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 11:18 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD WACO 31.55N 97.15W
06/12/2016 MCLENNAN TX EMERGENCY MNGR
HIGH WATER RESCUE AT 3801 SANGER IN THE CITY OF WACO.Local storm report, Jun 12, 11:34 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL ROBINSON 31.47N 97.12W
06/12/2016 E1.00 INCH MCLENNAN TX BROADCAST MEDIA
DELAYED REPORT OF QUARTER SIZE HAIL IN ROBINSON AROUND
11:19 PM. RELAYED VIA KXXV METEOROLOGIST.Local storm report, Jun 12, 11:37 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL WACO 31.55N 97.15W
06/12/2016 E1.00 INCH MCLENNAN TX BROADCAST MEDIA
DELAYED REPORT OF QUARTER SIZE HAIL NEAR MCLENNAN COUNTY
FAIRGROUNDS. REPORT RELAYED VIA KXXV METEOROLOGIST.Local storm report, Jun 13, 12:06 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD WACO 31.55N 97.15W
06/12/2016 MCLENNAN TX EMERGENCY MNGR
WATER OVER THE ROAD AT FRANKLIN AND NEW ROAD IN WACO.
ONE CAR STUCK DUE TO FLOOD WATERS.Special weather statement, Jun 13, 12:28 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 AM CDT MON JUN 13 2016
TXZ158>160-130600-
MCLENNAN TX-BELL TX-FALLS TX-
1228 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELL...WEST CENTRAL
FALLS AND SOUTHWESTERN MCLENNAN COUNTIES UNTIL 100 AM CDT...
AT 1227 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MOODY...OR 11 MILES NORTH OF TEMPLE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TEMPLE...MORGAN'S POINT RESORT...TROY...BRUCEVILLE-EDDY AND MOODY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
&&
LAT...LON 3121 9759 3123 9760 3132 9742 3136 9745
3138 9744 3140 9735 3130 9724 3128 9721
3117 9708 3111 9735
TIME...MOT...LOC 0527Z 324DEG 13KT 3127 9736
BAINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:24 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Jun 12, 7:25 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Jun 12, 7:37 PM CDT | Flash Flood Warning | FWD | Kaufman | 4 hr |
| Jun 12, 8:02 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Jun 12, 8:10 PM CDT | Areal Flood Advisory | FWD | Ellis, Navarro | 2 hr |
| Jun 12, 8:42 PM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| Jun 12, 9:02 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Jun 12, 9:10 PM CDT | Special Weather Statement | FWD | Hill | 50 min |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 8 days |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Wise | 34 hr |
| Jun 12, 9:31 PM CDT | Areal Flood Advisory | FWD | McLennan | 59 min |
| Jun 12, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Jun 12, 9:55 PM CDT | Special Weather Statement | FWD | Limestone | 50 min |
| Jun 12, 10:26 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 2 hr |
| Jun 12, 10:29 PM CDT | Flash Flood Warning | FWD | McLennan | 2 hr |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 60 min |
| Jun 12, 11:42 PM CDT | Areal Flood Warning | FWD | Kaufman | 6 hr |
| Jun 12, 11:53 PM CDT | Areal Flood Warning | FWD | Ellis, Hill, Navarro | 6 hr |
| Jun 12, 11:59 PM CDT | Flash Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Jun 13, 12:14 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Jun 13, 12:28 AM CDT | Special Weather Statement | FWD | Bell | 32 min |
| Jun 13, 12:35 AM CDT | Areal Flood Warning | FWD | McLennan | 6 hr |
| Jun 13, 12:39 AM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 13, 12:50 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jun 13, 1:01 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Jun 13, 1:04 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Jun 13, 1:26 AM CDT | Flash Flood Warning | FWD | Ellis, Navarro | 3 hr |
| Jun 13, 2:35 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 13, 2:55 AM CDT | Areal Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Jun 13, 3:09 AM CDT | River Flood Warning | FWD | Limestone | 49 hr |
| Jun 13, 3:33 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jun 13, 4:27 AM CDT | Flash Flood Warning | FWD | Ellis, Hill, Limestone, Navarro | 6 hr |
| Jun 13, 5:42 AM CDT | Special Weather Statement | FWD | Hill | 48 min |
| Jun 13, 6:50 AM CDT | Flash Flood Warning | FWD | Anderson | 4 hr |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Hamilton | 12 days |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Coryell | 14 days |
| Jun 13, 10:00 AM CDT | Areal Flood Warning | FWD | Freestone, Navarro | 6 hr |
| Jun 13, 1:44 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jun 13, 2:35 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jun 13, 2:52 PM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 53 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 68 min |
| Jun 13, 4:09 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
| Jun 13, 4:28 PM CDT | River Flood Warning | FWD | Hunt | 28 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.